Please use this identifier to cite or link to this item: http://repositorio.unicamp.br/jspui/handle/REPOSIP/194398
Type: Artigo de periódico
Title: Dyskinesia Induced By Phenytoin.
Author: Montenegro, M A
Scotoni, A E
Cendes, F
Abstract: Phenytoin is an effective antiepileptic drug, although, it can be associated with many side effects, including dyskinesia. To describe the clinical characteristics of phenytoin induced dyskinesia. We investigated the occurrence of involuntary movements in patients followed at our adult and pediatric epilepsy clinics during the period of one year. Three patients presented with phenytoin-induced dyskinesia: one adult with axial and orofacial dyskinesia, and two children with choreoathetosis. They did not have other signs of phenytoin intoxication and had complete recovery after phenytoin withdrawal. Phenytoin induced dyskinesia may occur during either chronic or initial treatment and with normal serum phenytoin levels. However, it occurs most often in patients on polytherapy, usually after increasing dosage and with toxic serum levels. Other signs of phenytoin intoxication may be present in these patients, but often the dyskinesia is the only side effect, which may delay the diagnosis and treatment. The clinical characteristics of the involuntary movements vary and may be focal or generalized, most often characterized by choreoathetosis and dyskinesias. These may last for hours, days or even years, but frequently disappear completely after phenytoin withdrawal.
Subject: Anticonvulsants
Child
Child, Preschool
Dyskinesia, Drug-induced
Female
Humans
Male
Middle Aged
Phenytoin
Rights: aberto
Identifier DOI: 
Address: http://www.ncbi.nlm.nih.gov/pubmed/10450338
Date Issue: 1999
Appears in Collections:Artigos e Materiais de Revistas Científicas - Unicamp

Files in This Item:
File SizeFormat 
pmed_10450338.pdf26.27 kBAdobe PDFView/Open


Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.